Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 9, NWS Glasgow, MT

April 15, 2015Phillips County, Montana

NWS Glasgow, MT issued this high wind warning at Apr 15, 2015, 1:43 AM MDT for Phillips County, Montana. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 15, 2015, 1:43 AM MDT (07:43 UTC)
Expired
Apr 15, 2015, 9:00 AM MDT
In force
7 hr
Issued by
NWS Glasgow, MT

County Phillips County, MT

The radar

The Glasgow radar (KGGW), 96 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 7.7 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2015-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2015-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3604 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

651 
WWUS75 KGGW 150743
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
143 AM MDT WED APR 15 2015

MTZ060-151500-
/O.NEW.KGGW.HW.W.0009.150415T0743Z-150415T1500Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
143 AM MDT WED APR 15 2015

...HIGH WIND WARNING IN EFFECT UNTIL 9 AM MDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 AM MDT THIS MORNING. 

* TIMING...NOW THROUGH MID MORNING.

* WINDS...NORTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...LOOK FOR DANGEROUS CROSS WINDS ON HIGHWAY 191 BETWEEN
  MALTA... ZORTMAN AND THE MISSOURI RIVER. THESE WINDS COULD
  OVERTURN HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021>023-151500-
/O.CON.KGGW.LW.Y.0004.000000T0000Z-150416T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
143 AM MDT WED APR 15 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL
9 PM MDT THIS EVENING. 

* TIMING...TODAY THROUGH MID EVENING TONIGHT.

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS... THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE 
  ROUGH AND HAZARDOUS... AND MAY RESULT IN HIGH WAVES WHICH 
  MAY TIP OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR
YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY CLOSE TO
SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$
1 follow-up statement
976 
WWUS75 KGGW 151453
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
853 AM MDT WED APR 15 2015

MTZ060-151600-
/O.EXP.KGGW.HW.W.0009.000000T0000Z-150415T1500Z/
SOUTHWEST PHILLIPS-
INCLUDING THE CITY OF...ZORTMAN
853 AM MDT WED APR 15 2015

...HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 9 AM MDT THIS MORNING. 

GUSTY WINDS HAVE DECREASED TO 30 TO 40 MPH. THEREFORE THE HIGH
WIND WARNING WILL EXPIRE AT 9 AM. 

$$

MTZ016-017-021>023-160300-
/O.CON.KGGW.LW.Y.0004.000000T0000Z-150416T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-MCCONE-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...CIRCLE
853 AM MDT WED APR 15 2015

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING FOR FORT PECK LAKE...

A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT UNTIL
9 PM MDT THIS EVENING. 

* TIMING...TODAY THROUGH MID EVENING TONIGHT.

* WINDS...NORTHWEST 20 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS... THESE WINDS WILL MAKE OPEN WATERS OF THE LAKE 
  ROUGH AND HAZARDOUS... AND MAY RESULT IN HIGH WAVES WHICH 
  MAY TIP OR SWAMP SMALLER CRAFT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BOATERS SHOULD USE CAUTION IF VENTURING ONTO FORT PECK LAKE. FOR
YOUR PERSONAL SAFETY...AVOID THE OPEN WATERS AND STAY CLOSE TO
SHORE OR NEAR AND AROUND PROTECTED AREAS.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Apr 14, 8:17 PM MDT, 5 hours 26 minutes earlier.

Area forecast discussion, Apr 14, 8:17 PM MDT, 5 hours 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
817 PM MDT TUE APR 14 2015

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH THURSDAY...

UPDATE...
COLD FRONT HAS JUST ENTERED THE WESTERN ZONES OF NORTHEAST MONTANA
AND WILL CONTINUE TO PUSH EASTWARD ACROSS THE AREA TONIGHT.
TEMPERATURES DROP QUICKLY BEHIND THE FRONT AROUND 20 DEGREES WITH
THE WIND SHIFT TO THE NORTHWEST. WILL ALLOW THE RED FLAG WARNING
TO EXPIRE AT 9 PM WITH THE COOLER TEMPERATURES MOVING IN... AND
KEEP THE LAKE WIND ADVISORY GOING AS PLANNED. ALL OTHER UPDATES
WERE MINOR ADJUSTMENTS THIS EVENING.      PROTON

PREVIOUS DISCUSSION...
SYNOPTIC SET UP... A LARGE RIDGE RUNS UP FROM THE DESERT
SOUTHWEST INTO THE HIGH PLAINS OF THE US WITH PLENTY OF WARM DRY
AIR. OPPOSING THIS IS A LARGE SYNOPTIC TROUGH OF EQUAL AMPLITUDE
DROPPING DOWN FROM BRITISH COLUMBIA INTO NORTHERN CALIFORNIA AND
NEVADA.

THIS AFTERNOON AND EVENING... STRATO-CIRRUS SHIELD OVER NORTHEAST
MONTANA THIS AFTERNOON HAS DECREASED INSOLATION AND
DRAMATICALLY LOWERED TEMPERATURES BELOW WHAT WAS PREDICTED.
WHILE DEW-POINTS ARE VERY CLOSE TO PREDICTED... THIS HAS RAISED RH
VALUES ABOVE WHAT WAS ANTICIPATED AS WELL. FRONTAL
BOUNDARY/LEE SURFACE TROUGH HAS JUST BEGUN TO ENTER NORTHEAST
MONTANA AND ALLOWED SURFACE WINDS TO LIGHTEN ACROSS THE FAR
WESTERN ZONES. THESE ZONE SHOULD EXPERIENCE A SWITCH TO THE
NORTHWEST BY LATE IN THE AFTERNOON.

WEDNESDAY MORNING AND AFTERNOON... AS CAA MOVES INTO THE REGION
BEHIND THE FRONT MID LEVELS WILL BEGIN TO MOISTEN AND A STRATUS
DECK WILL FORM WHICH VARIOUS JET STREAKS PASSING BY COULD LATCH ON
TO GENERATE RAIN SHOWERS. CURRENTLY MOST SHOWERS LOOK CONFINED TO
THE SOUTHWEST CWA WITH UP TO A QUARTER INCH OF PRECIP FALLING. THE
COVERAGE OF THIS PRECIP HAS BEEN REDUCED ACROSS THE NORTH AS MULTI
ENSEMBLE CONSENSUS HAS CUT BACK MOISTURE INFLOW. BY THE AFTERNOON
HOURS... COOL DRY STABLE AIR NEAR THE SURFACE WILL MARCH INTO THE
NORTHWEST CORNER OF THE CWA AND BEGIN TO EAT AWAY AT THE REMAINING
PRECIPITATION.     GAH

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
THE GOING FORECAST IS IN EXCELLENT SHAPE AS DESCRIBED BELOW.
EXPECT A WINDY PERIOD NEXT WEEKEND AS ANOTHER LOW PRESSURE
SYSTEM PUSHES THROUGH NORTHEAST MONTANA. ONLY TWEAKS WERE TO TREND
TOWARD THE LATEST CONSENSUS OF THE MODELS. GILCHRIST

PREVIOUS LONG TERM DISCUSSION...THURSDAY NIGHT THROUGH FRIDAY
NIGHT LOOKS DRY WITH SHORTWAVE RIDGE IN NEARLY ZONAL FLOW ALOFT.
THEN SHORTWAVE TROUGH MOVES INLAND FROM THE PACIFIC ON FRIDAY AND
ACROSS MONTANA ON SATURDAY. THIS SYSTEM WILL BRING A COLD FRONT
ACROSS THE FORECAST AREA DURING THE DAY ON SATURDAY. THERE MAY
ENOUGH INSTABILITY AND UPPER LEVEL DYNAMICS FOR A CHANCE OF
SHOWERS. GUSTY NORTHWEST WINDS ARE LIKELY BEHIND THE COLD FRONT
SATURDAY AFTERNOON AND EVENING. THE CHANCE OF SHOWERS COULD LINGER
THROUGH SUNDAY AND SUNDAY NIGHT AS A MOIST NORTHWEST FLOW ALOFT IS
EXPECTED WHILE THE UPPER TROUGH LINGERS OVER NORTH DAKOTA.

MONDAY IS EXPECTED TO BE MAINLY DRY WITH THE AREA BETWEEN SYSTEMS
IN NORTHWEST FLOW ALOFT. THEN...THE NEXT SHORTWAVE TROUGH AND COLD
FRONT DIVES SOUTH MONDAY NIGHT AND TUESDAY WITH A CHANCE OF
SHOWERS AND COOLER TEMPERATURES.

&&

.AVIATION...
FLIGHT CATEGORY: VFR.

SYNOPSIS: A FRONT WILL MOVE ACROSS THE REGION LATE THIS EVENING
INCREASING HIGH TO MID CLOUDS. RAIN SHOWERS WILL MOVE IN LATE...
WELL AFTER 06Z...AND CONFIDENCE IS LOW ENOUGH THAT WILL USE VCSH
RATHER THAN -SHRA FOR MOST OF THE TERMINALS. POSSIBLE MVFR CLOUD
DECKS MAY APPEAR... BUT AGAIN CONFIDENCE IS A BIT ON THE LOWER
SIDE AS THESE WILL BE SCATTERED AND LIKELY ONLY BECOME CEILINGS
WITH TEMPORARY RAIN SHOWERS.

LLWS: A VERY NARROW WINDOW FOR LLWS EXIST AT KSDY AND KGDV AS THE
FRONT PASSES THROUGH AND PRODUCES A BRIEF INVERSION WITH SHEAR
OVER HEAD FROM 03 TO 06Z.

AREA WINDS: SOUTHEAST WIND TURN NORTHWEST AND INCREASE TO 20 TO 30
KNOTS THIS EVENING AS THE FRONT MOVES THROUGH.

GAH/SCT

&&

.FIRE WEATHER...
THE COLD FRONT IS PUSHING THROUGH THE REGION ASSISTING WITH AN
INCREASE IN HUMIDITY BEHIND THE FRONT. BY 9 PM TEMPERATURES WILL
HAVE FALLEN ENOUGH TO BRING HUMIDITY LEVELS UP ENOUGH TO ALLOW TO
THE EXPIRATION OF THE RED FLAG WARNING.

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY UNTIL 9 PM MDT WEDNESDAY FOR FORT PECK LAKE
FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN
VALLEY...GARFIELD...MCCONE...PETROLEUM.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Apr 14, 8:47 PM MDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GLASGOW MT
847 PM MDT TUE APR 14 2015

MTZ016>027-059>062-151200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
847 PM MDT TUE APR 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT UNTIL MID EVENING WEDNESDAY. EXPECT
A NORTHWEST WIND AND INCREASING TO 20 TO 30 MPH THROUGH MID EVENING
WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.